# SDR USAASB00123

- Difficulty date: April 23, 2000
- Submitted: June 14, 2000
- Operation: Air carrier
- Aircraft: N275AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 22887
- Engine: Pwa JT8D15A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Compressor
- Condition: Damaged
- Location: Lt Engine
- Part time: 40,076 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, C
- Precautionary procedure: A

## Discrepancy

BWI - FLT 2697 - AFTER A NORMAL TAKEOFF, ON CLIMB-OUT FROM BWI, THE NR 1 ENGINE SURGED THREE TO FOUR TIMES.  CREW ACCOMPLISHED ENGINE STALL CHECKLIST AND OPERATED THE NR 1 ENGINE WITH REDUCED THRUST.  THE NR 1 ENGINE RESPONDED TO THROTTLE REDUCTION.  CREW DECLARED AN EMERGENCY AND RETURNED TO FIELD AT BWI.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  THE NR 1 ENGINE WAS NOT SHUT DOWN IN FLIGHT BUT OPERATED AT REDUCED THRUST.  MAINTENANCE PERFORMED BOROSCOPE INSPECTION OF NR 1 ENGINE 13TH STAGE COMPRESSOR AND FOUND DAMAGE BEYOND MM LIMITS.  BOROSCOPE INSPECTION FAILED.  REMOVED AND REPLACED THE THE NR 1 ENGINE ASSEMBLY PER JOB CARD J271-00-01.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  (M)
